STOMPer Sham visited a vet in the north-east of Singapore to check on the health of their pet terrapin. However, the vet forcefully gave the terrapin an injection, which made it bleed and become motionless. The terrapin died three days later.
"I wish to bring to your attention that a vet FORCEFULLY GAVE AN INJECTION to my precious terrapin, 'Spider-Man' despite me pleading and disallowing him to do so, with the wrong medicine which eventually killed him.
"On Friday, July 6, I called the vet, asking for help as I was shocked that my terrapin's urine was green in colour. At the clinic, the assistant weighed my terrapin and found it to be 6 grams.
"I described in detail of my terrapin's condition and its 'history' to the vet. I showed him photos of the green urine and the vet assured me that the green colour was actually my terrapin’s faeces and it should be due to indigestion problems as my terrapin was too young to develop any liver problems.
"I repeatedly pleaded him to cure my terrapin as I mentioned to him that I cannot afford to lose my precious terrapin. I said it many times and I am sure the message was clearly conveyed to him.
"To my surprise, the vet wanted to give my terrapin an injection at its back leg. I kept protesting and told him that I strongly reject the idea of giving my terrapin an injection as I was afraid that it may not be able to bear with the pain and may die.
"The vet did not give up on his idea. He kept convincing me that the injection was safe for my terrapin and that terrapins which are even younger, weaker and smaller would not die from the injections.
"I continued to protest and refused his idea but he did not listen to me and quickly jabbed my terrapin’s back leg with the syringe on his hand. I was shocked and speechless. I could not believe my eyes. How could he do that?
"He assured me that he has injected antibiotics into my terrapin and that it will recover. He then told me that I should give my terrapin injections when I reached home and that my terrapin need 4 more jabs.
"I immediately refused as there is no reason why my terrapin should undergo the pain all over again and furthermore, I am not trained in giving injections.
"Later on, I brought my terrapin out of his room and went to the counter to pay. I asked for the receipt and saw that it wrote 'Stress vitam inj(10x dilution)'. I immediately asked it means and was informed that it was Vitamin A (and not antibiotics!).
"Based on my understanding, I know that there should be no injection of Vitamin A in young terrapins as it may poison them to death.
"I was furious. Throughout the session, he held my terrapin upside-down, while he struggled. Terrapins held upside-down for prolonged periods could die from suffocation.
"He also tried to force open its mouth when I said that he could be fed from the mouth. I was disgusted by his actions and quickly left the room.
"After the injection, my terrapin became motionless (it used to move around very hyperactively even after I discovered the green urine).
"My terrapin became really unwell ever since and I called the clinic to quickly book another appointment with another vet. The vet who treated my terrapin insisted that I should bring my terrapin to the clinic to have more injections. He assured me that my terrapin will be fine and told me not to be over-paranoid.
"My terrapin wasn’t the same after the injection. He slept a lot and even when he woke up, he would lie in his tank motionless with his eyes closed or half closed. I was really worried. I tried to feed him with his favourite food but he did not eat.
"To my horror, I saw that he was bleeding from his back leg, the leg that was injected. I immediately dried him and gave him as much warmth and love as I could, and he slept on my palm as usual.
"I brought my terrapin to see the other vet on Saturday evening. My terrapin did not want to move and has half-opened eyes.
"I described to the other vet what happened to my terrapin before and after the injection that was given to him yesterday. He appeared to be shocked when I told him about the injection and said that he agreed with me that giving such young terrapin an injection was not advisable and was wrong.
"He then gave me Baytril antibiotics. I later found out that this procedure is to 'force the Vitamin A out of the terrapin'.
"On Saturday night, as per the vet's instructions, I dripped Baytril into lukewarm water and placed my terrapin in it. He drank some of the water. But he did not open his eyes at all.
"After that, I warm my palms and gave him some warmth. He seemed to be sleeping so I placed him in his tank. He moved a bit in his tank and occasionally, opened his eyes a little bit to look at me. I was heart-broken.
"On Sunday morning, my terrapin was in pain and he was running around in his tank, with his eyes closed. I saw his back leg bleed a little. I knew he was not going to make it.
"After a short while, he drew his last breath and withdrew his head and his limbs for the 1st time. I knew he was gone.
"On Monday morning I called the clinic many times. The second vet finally returned my call and apologised. He said that I should do what I have to and he softly mentioned that I could go to AVA if I want to.
"On the same day, the first vet called me and spoke to me in a sarcastic manner. All of a sudden, he said that he remembers my terrapin and he know that it has passed away. Still full of himself and unapologetic, he tried to justify his actions (i.e. the injection which was forcefully given to my terrapin) and even tried to convince me that all he did was right.
"He told me that terrapins which are smaller than mine, e.g. 8 grams and above, mostly survived the injections which he gave. My terrapin was only 6 grams when the clinic assistant weighed him in the clinic.
"He then changed the topic and said that the injections were vitamins instead of antibiotics and there is no way to feed the terrapin from its mouth to allow him to drink the Vitamin A even if he were to force open its mouth. He also said that actually their Clinic is not certified to treat terrapins.
"I was stunned. Not certified yet still treat terrapins? And even gave my terrapin an injection which killed him? Last night (July 9), I spoke with my friend and found out that her 5-year-old terrapin also died from the injections given by the same clinic which I had visited."